MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER
Catalog Number NEXHD1552401
Health Effect - Clinical Code Purulent Discharge (1812)
Date of Event 05/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device has been disposed; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
(b)(4): the nexsite device was successfully placed on (b)(6) 2015.The catheter was removed on (b)(6) 2015 as it was no longer required.The dacron was left in the subject and was reported to form a non-healing wound in the chest wall with purulent drainage.The dacron was removed on (b)(6) 2016 and the subject was given ceftazidime 200mg and vancomycin hci 1500mg at the dialysis unit.Blood cultures were drawn on (b)(6) 2016 and they were negative.There were no wound cultures taken.The patient had recovered by (b)(6) 2016.

Brand Name
NEXSITE HD STEPPED TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key5728534
Report Number3008110587-2016-00024
Device Sequence Number506196
Product Code MSD
UDI-Device Identifier05391525640006
UDI-Public(01)05391525640006(17)160201(10)39789
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/01/2016
Device Catalogue NumberNEXHD1552401
Device Lot Number39789
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2016
Initial Report FDA Received Date06/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight60